Texas, 2007

Hail in Texas, July 8, 2007

July 8, 2007 · NWS SJT · 1 event in 1 county or zone

An isolated severe thunderstorms moved across the north side of Brady and affected the airport.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

An isolated severe thunderstorms moved across the north side of Brady and affected the airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 8, 9:14 PM CST, 57 minutes earlier.

Area forecast discussion, Jul 8, 9:14 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1014 PM CDT SUN JUL 8 2007

.UPDATE...
COMPLEX OF TSTMS STILL HANGING ON ACROSS THE HEARTLAND...MAINLY
SAN SABA COUNTY. HAVE KEPT CHC POPS GOING TONIGHT ACROSS MAINLY
THE HEARTLAND AND NORTHWEST HILL COUNTRY...WITH SLGT CHC POPS
SOUTH OF I-20.  21

&&

.PREV DISCUSSION... /ISSUED 525 PM CDT SUN JUL 8 2007/

UPDATE...
SCATTERED STORMS DEVELOPING ALONG WEAK LOW LEVEL BOUNDARY FROM
WEST OF BROWNWOOD TO JUST EAST OF SAN ANGELO. HAVE UPDATED ZONES
TO ADD SLGT CHC POPS FOR THIS EVENING ACROSS THE SOUTHERN 2/3 OF
THE CWFA.  21

PREV DISCUSSION... /ISSUED 336 PM CDT SUN JUL 8 2007/

SHORT TERM...
ONGOING SHOWERS OVER NORTHEAST TEXAS THIS AFTERNOON ALONG
SOUTHERN BOUNDARY OF THE CENTER OF CIRCULATION OF A MID LEVEL
LOW. SHOWERS HAVE ALSO DEVELOPED OVER THE HIGHER TERRAIN IN
SOUTHWEST TEXAS ALONG THE MID LEVEL TROUGH AXIS...THIS ACTIVITY
SHOULD REMAIN WEST OF THE SOUTHWESTERN COUNTIES. ANOTHER AREA OF
SHOWERS IS MOVING THROUGH THE SOUTHEASTERN COUNTIES ALSO ALONG
THE MID LEVEL TROUGH AXIS...HAVE INCLUDED POPS IN THIS AREA
THROUGH THIS EVENING...ACTIVITY SHOULD QUICKLY WEAKEN WITH THE
LOSS OF DAYTIME HEARING. THE UPPER LEVEL HIGH THAT HAS DOMINATED
THE SOUTHWESTERN STATES WILL BUILD SLOWLY EAST THROUGH THE MIDDLE
OF THE COMING WEEK...THIS SHOULD KEEP THE BEST CHANCE OF
ASSOCIATED SHOWERS AND THUNDERSTORMS NORTH AND EAST OF THE
FORECAST AREA. AFTERNOON TEMPERATURES WILL HOVER CLOSE TO
SEASONAL NORMS.

LONG TERM...
UPPER HIGH BEGINS TO WEAKEN OVER THE AREA TOWARD THE END OF THE
COMING WEEK AS THE CENTER OF THE HIGH DRIFTS BACK TO THE WEST.
THIS SCENARIO WILL ALLOW A SURFACE FRONTAL BOUNDARY TO DROP IN
NORTHERN TEXAS AND INCREASE THE POSSIBILITY OF ASSOCIATED SHOWERS
DEVELOPING OVER THE FORECAST AREA AT THE END OF THE WEEK
CONTINUING INTO THE WEEKEND. TEMPERATURES SHOULD REMAIN CLOSE TO
CLIMO THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 72  92  72  92 /  10  10  10  20
SAN ANGELO 	 71  95  74  92 /  20  10  10  10
JUNCTION 	 72  91  74  88 /  30  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 8, 1:03 PM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
203 PM CDT SUN JUL 8 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-091915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
203 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED...ALONG AND SOUTH OF AN OZONA
TO BROWNWOOD LINE THIS AFTERNOON AND EARLY EVENING. WHILE THE STORMS
ARE NOT EXPECTED TO BECOME SEVERE...GUSTY WINDS OF 30 TO 40 MPH
AND LOCALLY HEAVY RAINFALL AMOUNTS TO 1/2 INCH ARE POSSIBLE.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The San Angelo radar (KSJT), 113 km away, was scanning. The volume nearest the first event began at 04:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McCulloch

When
July 8, 10:11 PM CST to 10:15 PM CST
Where
McCulloch County, Brady Curtis Arpt
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.180, -99.320

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46360.